Dr decreased my T3 & 4mo later 22 lbs of what I... - Thyroid UK

Thyroid UK

112,333 members130,660 posts

Dr decreased my T3 & 4mo later 22 lbs of what I know is not fat as I consume less than 1200 calories daily, freezing cold/hairless/myxedema

MaryRAI
MaryRAI

Had RAI JUST OVER A YEAR ... went hypo quickly and symptomatic of hypo still. All the drs care about is a Tsh not that I put in 22 lbs of what feels like cold wet edema everywhere now even my stomach ( I can do 100 crunches ) and not break a sweat . I want to get off this crazy train !! Sick and tired and my jaw feels like it’s fusing and with each new complaint I feel the straight jacket coming!

14 Replies
oldestnewest

If your T3 was prescribed by your Endo then the GP is not in a position to stop it. Do you have results with ranges ?

JOLLYDOLLY
JOLLYDOLLY in reply to Marz

Ha ha! A bit of a sore subject with GP's and Endo's on T3 Marz :( My now GP called me a couple of years ago and said I would need to be referred to a NHS Endo about future T3 medication as it was being withdrawn due to expense and only the Endo could say yes or no as to whether I still qualified. The original prescription of T3 was given by a different Endo in the private sector.

After much ado, I am still on T3, so could potentially be on borrowed time. Hence the reason I do ask for T3 to be checked when bloods are being tested on annual review.

Marz
Marz in reply to JOLLYDOLLY

Really hope you can retain your T3. Am sure you will keep battling 😊

JOLLYDOLLY
JOLLYDOLLY in reply to Marz

Thanks, I keep everything crossed lol ;)

MaryRAI
MaryRAI in reply to Marz

It was my Endos boss that decreased my T3 while he was away. It took all this time and a lot of complaining to get it back I’ll get dosage and levels posted in a few.

I agree with Marz. Speak to your endo. Any increase/decrease should be a discussion not done without your consent. I would complain saying you felt well before and now hypo. I had similar thing happen and it took 10 months to sort out during which time I self sourced to stay well. My thyroid was removed and they forgot to tell me I would need medication and I became very ill, I also gained 6 stone in 2 years of that awful hypo fat mucin. I have lost 3 stone but the rest is very resistant :( and all on my tummy and legs.

Do a letter stating since reduction in meds you have become ill after....years of being stable. At the top of letter put that the letter is to go on your medical records naming the Dr who decreased your meds and open cc it to your endo, the practice manager and your ccg. It may get a response but till then self source to keep well x

Agree with posts above, but I’d be careful with a low calorie diet as I’ve found it seems to block the effectiveness of thyroid hormones, in me anyway.

greygoose
greygoose in reply to Aurealis

Low calorie diets decrease conversion. So, your right, not recommended for hypos! Won't make you lose weight, anyway. :)

MaryRAI
MaryRAI in reply to Aurealis

Low calorie is because I never ever have appetite! Force myself to get that

Your doctor hasn't a clue! Not unusual sadly but he should know that resultsxare readxdifferently when taking any form of T3. When I restarted NDT my then Endo said TSH should be suppressed, FT4 can drop down the range but FT3 should be high but never over and that the only accurate reading will be the FT3. There is one downside in that the results don't show conversion is good as the FT4 reading isn't reliable. But if you rest Vit D, B12, folate and ferritin then if they are low then you won't be converting well as those 4 increase the conversion.

Funny you know I am always cold and I never sweat and suffer with oedema, is it a side affect of the T3 do you think? As I am on a combination on T4 and T3 but my weight gain and oedema was caused before I was on T3. You have got me thinking now.....!

MaryRAI
MaryRAI in reply to JOLLYDOLLY

I don’t T3 is the culprit but the savior IMHO

Ok so my T3 is starting to kick in finally , it was actually a reduction of dose that started my latest tail spin I am currently on .075 mg Synthroid with liothyronine (T3) 10 mg twice daily . My very symptomatic labs TSH 1.73 ( the first dectable one since RAI) Free T4 1.3, free T3 3.5

JOLLYDOLLY
JOLLYDOLLY in reply to MaryRAI

That is where your problem is - not enough T4 especially as your T4 range is so low. When my problems began with the oedema and weight gain was in my 30's. My then GP reduced my meds from 200 mcg of T4 to 75 g and I have been fighting it ever since. I am now back on my original dose (likely to be increased) and 20 mcg of T3.

My current TSH is 4.87 which is the highest it has been in years, normally around 0.54. But my T4 is lower in my normal range of 14.8. My T3 was not tested but not worried as they can't take me off my T3.

You may also like...